West Virginia, 2019

Tornadoes and Hail in West Virginia, June 24, 2019

June 24, 2019 · NWS RLX · 22 events in 11 counties and zones

A strengthening low pressure system and strong cold front crossed through West Virginia on the evening of the 24th, passing through a very warm and unstable environment. A line of severe thunderstorms stretched across Central Appalachia that afternoon and evening, resulting in widespread wind damage as well as two tornadoes touching down near the city of Charleston.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$657,000
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A strengthening low pressure system and strong cold front crossed through West Virginia on the evening of the 24th, passing through a very warm and unstable environment. A line of severe thunderstorms stretched across Central Appalachia that afternoon and evening, resulting in widespread wind damage as well as two tornadoes touching down near the city of Charleston.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 24, 1:34 PM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 24, 1:34 PM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
234 PM EDT Mon Jun 24 2019

.SYNOPSIS...
A warm front will bring summer-like weather for much of the
week. Several disturbances will result in unsettled weather
early in the workweek. Summer-time heat and humidity for late
week.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 1253 PM Monday...

Upper low/trough evident on satellite imagery this morning across
the Upper Midwest/Great Lakes region will slowly drift eastward
today, along with a remnant mcv currently on satellite across
central KY. This upper trough will take on a negative tilt across
the area as it does so, with the potential for severe thunderstorms
developing this afternoon. Strengthening low level jet in response
will aid in increased moisture transport to the area, with PW values
progged to climb near to 2 inches. At the surface, low pressure
moving across the Great Lakes will sweep a cold front through the
region late tonight.  SPC mesoscale analysis indicates strong cape
has developed across the region, generally on the order of 2000-2500
J/KG. Damaging winds will be the primary threat today with any
convection that develops, and spc has placed the entire CWA in an
enhanced risk, with damaging winds the primary threat, although
tornadoes cannot be ruled out either. Convection will generally move
off to the east later tonight, with a few lingering showers/isold
thunderstorm potential lingering in association with the cold front,
although atmosphere should generally be well worked over by late
tonight.

Cloud cover may linger across much of the area to start Tuesday, but
should see it scatter out by mid to late morning, with warm but
sunny conditions taking hold.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 233 PM Monday...

Sfc high pressure axis should be in control across the region
resulting in dry weather into Wednesday. However, another cold
front will approach the region by late Wednesday and then
become stationary to our north through Thursday. As a result,
have low chance of showers and storms across our northern
counties Wednesday afternoon and Wednesday evening.

Above normal temperatures are anticipated.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 233 PM Monday...

At the surface, high pressure should remain in control into
Saturday. However, models suggest a mid-level shortwave will
dig southeast resulting in nwly mid-level flow across the
region by Saturday morning. Shower and thunderstorm chances
should begin to increase Friday afternoon with better chances
over the weekend. Would think the showers and storms could be
diurnal in nature on Saturday. However, shortwaves passing
through the nw flow could result in precipitation chances at
about any time.

There may be a cold front that pushes south across the region
On Sunday with weak high pressure building into the area by
Monday.

Went with a blend of temperature guidance resulting in above
normal values Friday and Saturday. Temperatures could be a
little cooler Sunday and Monday.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 135 PM Monday...

Scattered strong to severe thunderstorms are expected to develop
this afternoon and evening, particularly in the 20Z to 03Z time
frame. Expect brief IFR/LIFR conditions in vcnty of storms,
along with strong/damaging winds over 60 kts possible.

Bulk of convection will taper off after 03Z, with sct -shra
lingering and widespread MVFR stratus. Gradual return to VFR
with light surface winds after 13Z, with mountainous locations
slower to return to VFR.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of convection and associated
restrictions this afternoon may vary from current forecast.
Development and duration of MVFR cigs overnight may vary from
forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    H
HTS CONSISTENCY  H    H    H    H    M    H    H    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    M    H    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
PKB CONSISTENCY  H    H    H    H    L    L    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    L    L    H    H    H

AFTER 18Z TUESDAY...
IFR with late night/morning river valley fog possible around
mid week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...SL/MEK
NEAR TERM...SL
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...SL
Hazardous weather outlook, Jun 24, 12:52 PM EST, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
152 PM EDT Mon Jun 24 2019

WVZ032-039-040-523>526-251800-
Taylor-Upshur-Barbour-Northwest Pocahontas-Southeast Pocahontas-
Northwest Randolph-Southeast Randolph-
152 PM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Storms this afternoon and evening will likely produce strong, gusty
winds with scattered damaging wind gusts possible. Threats for large
hail and tornadoes are lower, though non-zero. Torrential rainfall
will also occur with these storms, which may lead to isolated flash
flooding in particularly vulnerable areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>031-033-034-515>522-251800-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-
Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-
Gilmer-Lewis-Harrison-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-
152 PM EDT Mon Jun 24 2019

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, southwest Virginia and much of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Storms this afternoon and evening will likely produce strong, gusty
winds with scattered damaging wind gusts possible. Threats for large
hail and tornadoes are lower, though non-zero. Torrential rainfall
will also occur with these storms, which may lead to isolated flash
flooding in particularly vulnerable areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 24, 12:22 PM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Charleston WV
122 PM EDT Mon Jun 24 2019

KYZ103-105-WVZ005-241745-
Boyd-Lawrence-Wayne-
122 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...LAWRENCE AND
WEST CENTRAL WAYNE COUNTIES...

At 121 PM EDT, a strong thunderstorm was located near Blaine, moving
northeast at 35 mph.

Winds in excess of 50 mph are possible with this storm.

Locations impacted include...
Louisa, Blaine, Yatesville Lake State Park, Fort Gay, Durbin,
Ulysses, Charley, Burnaugh, Dunlow, Martha, Gallup, Clifford,
Glenhayes, Buchanan, Houckville, Fallsburg and Genoa.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3803 8300 3805 8298 3805 8296 3809 8293
      3810 8292 3810 8291 3812 8289 3832 8264
      3804 8233 3791 8273 3797 8283 3800 8294
      3800 8296 3796 8299 3797 8302 3799 8303
TIME...MOT...LOC 1721Z 235DEG 38KT 3800 8281

MEK
Special weather statement, Jun 24, 12:43 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
143 PM EDT Mon Jun 24 2019

KYZ103-105-WVZ005-006-013-241830-
Boyd-Lawrence-Lincoln-Wayne-Cabell-
143 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...CENTRAL
LAWRENCE...SOUTHWESTERN CABELL...WEST CENTRAL LINCOLN AND WAYNE
COUNTIES...

At 142 PM EDT, a strong thunderstorm was located near Yatesville Lake
State Park, moving northeast at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Huntington, Louisa, Wayne, Chesapeake, Beech Fork State Park,
Yatesville Lake State Park, Fort Gay, Durbin, East Lynn Lake,
Charley, Burnaugh, Centerville, Kiahsville, Ulysses, Lockwood,
Gallup, Lavalette, Glenhayes, Branchland and Buchanan.

This includes Interstate 64 in West Virginia between mile markers 6
and 12.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3809 8287 3843 8246 3843 8245 3844 8242
      3816 8213 3794 8271
TIME...MOT...LOC 1742Z 233DEG 48KT 3807 8269

MEK
Special weather statement, Jun 24, 2:17 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
317 PM EDT Mon Jun 24 2019

WVZ017-019-241945-
Ritchie-Wirt-
317 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RITCHIE AND NORTHEASTERN
WIRT COUNTIES...

At 316 PM EDT, a strong thunderstorm was located 7 miles northeast of
Elizabeth, moving east at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Harrisville, Pennsboro, North Bend State Park, Ellenboro, Cairo,
Pullman, Pike, Freeport, Berea, Macfarlan, Petroleum and Highland.

This includes Route 50 in West Virginia between mile markers 31 and
41.

LAT...LON 3903 8133 3914 8138 3934 8102 3914 8088
TIME...MOT...LOC 1916Z 248DEG 29KT 3911 8127

MEK
Special weather statement, Jun 24, 2:32 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Charleston WV
332 PM EDT Mon Jun 24 2019

KYZ105-WVZ005-242015-
Lawrence-Wayne-
332 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE AND WEST
CENTRAL WAYNE COUNTIES...

At 332 PM EDT, a strong thunderstorm was located over Chandlerville,
or near Blaine, moving northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Louisa, Blaine, Yatesville Lake State Park, Fort Gay, Ulysses,
Charley, Gallup, Fallsburg, Clifford and Glenhayes.

LAT...LON 3800 8291 3823 8260 3803 8240 3792 8275
      3797 8283 3799 8290
TIME...MOT...LOC 1932Z 234DEG 32KT 3797 8279

MEK
Special weather statement, Jun 24, 2:54 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Charleston WV
354 PM EDT Mon Jun 24 2019

WVZ019-020-242030-
Doddridge-Ritchie-
354 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RITCHIE AND
DODDRIDGE COUNTIES...

At 354 PM EDT, a strong thunderstorm was located near Harrisville,
moving northeast at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Harrisville, West Union, Pullman, New Milton, Smithburg, Greenwood,
Blandville, Berea, Avon, Canton and Grove.

This includes Route 50 in West Virginia between mile markers 43 and
64.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3943 8067 3930 8059 3928 8060 3928 8058
      3926 8059 3924 8055 3923 8055 3923 8056
      3922 8057 3922 8054 3920 8053 3907 8104
      3918 8112 3931 8089 3930 8089 3934 8084
TIME...MOT...LOC 1954Z 244DEG 48KT 3918 8095

MEK
Special weather statement, Jun 24, 2:58 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
358 PM EDT Mon Jun 24 2019

WVZ014-015-242030-
Kanawha-Putnam-
358 PM EDT Mon Jun 24 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KANAWHA AND EAST
CENTRAL PUTNAM COUNTIES...

At 357 PM EDT, a strong thunderstorm was located over Nitro, moving
northeast at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Sissonville, Poca, Cross Lanes, Institute, Tornado, Alum Creek and
Teays Valley.

This includes the following highways...
 Interstate 79 near mile marker 6.
 Interstate 77 in West Virginia between mile markers 105 and 117.
 Interstate 64 in West Virginia between mile markers 43 and 55.

LAT...LON 3847 8187 3857 8165 3856 8163 3857 8160
      3853 8152 3843 8153 3831 8181 3832 8182
      3831 8185 3832 8189
TIME...MOT...LOC 1957Z 242DEG 32KT 3841 8184

30

The radar

The Charleston,WV radar (KRLX), 16 km away, was scanning. The volume nearest the first event began at 19:58 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
June 24, 2:58 PM EST
Where
Putnam County, 0.88 mi NE of Nitro
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.430, -81.820

Trees fell down in the area along Pickens Road.

Thunderstorm Wind, Kanawha

When
June 24, 3:10 PM EST
Where
Kanawha County, 1.28 mi WNW of Institute
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.390, -81.790

Multiple trees fell down in the Cross Lanes area, including along Big Tyler Road.

Thunderstorm Wind, Kanawha

When
June 24, 3:15 PM EST to 3:17 PM EST
Where
Kanawha County, 1.26 mi SSE of Wallace to 1.26 mi ESE of Wallace
Measured
87 kt (100 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
38.454, -81.658

A microburst caused damagae near Wallace on the afternoon of the 24th, with estimated max wind speeds of 90-100 mph. The microburst began along Sissonville Drive just north of the intersection with Call Road. Limited tree damage was noted to the north and west of this point. More widespread tree damage was noted to the south along Wolf Pen Drive and Old Tuppers Creek Road. In addition to tree damage, a carport was destroyed and a fence was pushed over.

Thunderstorm Wind, Kanawha

When
June 24, 3:16 PM EST
Where
Kanawha County, 1.38 mi S of Wallace
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.450, -81.670

Several trees and power poles were downed in the Martins Branch area.

Thunderstorm Wind, Kanawha

When
June 24, 3:19 PM EST
Where
Kanawha County, 2.34 mi NNE of Guthrie
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.430, -81.650

Trees and power lines were brought down near the town of Wallace. Some of the power lines fell onto a car.

Hail, Kanawha

When
June 24, 3:30 PM EST
Where
Kanawha County, 1.48 mi SSE of Blundon
Measured
1.5 in hail
Reported by
Social Media
Coordinates
38.530, -81.510

Thunderstorm Wind, Wayne

When
June 24, 4:44 PM EST
Where
Wayne County, Stonecoal
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.880, -82.420

Multiple trees and power lines were downed near the town of Stonecoal.

Thunderstorm Wind, Mingo

When
June 24, 5:14 PM EST
Where
Mingo County, 0.88 mi SE of Greyeagle
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.840, -82.410

Multiple trees and power lines were downed near the town of Kermit.

Thunderstorm Wind, Mingo

When
June 24, 5:14 PM EST
Where
Mingo County, 0.55 mi E of Dingess
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.870, -82.170

Multiple trees and power lines were downed near the town of Dingess.

Thunderstorm Wind, Cabell

When
June 24, 5:30 PM EST
Where
Cabell County, 1.48 mi SSE of Guyan Estates
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.400, -82.290

Multiple trees fell down in the Barboursville area.

Thunderstorm Wind, Lewis

When
June 24, 5:30 PM EST
Where
Lewis County, 0.54 mi W of Walkersville
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.870, -80.460

A tree fell down in the Walkersville area.

Tornado, Kanawha

When
June 24, 5:51 PM EST to 5:59 PM EST
Where
Kanawha County, 1.07 mi NW of Alumville to 0.85 mi WNW of Charleston
Rating
EF1
Path length
7.85 mi
Path width
350 yd
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
38.290, -81.766

A tornado touched down 4 miles east northeast of Alum Creek, just inside the Kanawha County line. The tornado continued moving northeastward in the vicinity of Route 119 and eventually dissipated near the Kanawha River as it approached downtown Charleston. The tornado was not continuously on the ground, frequently touching down along its path. Many trees were snapped and/or uprooted, in addition to minor roof damage. Damage also occurred at Berry Hills Country Club. The survey team also noticed several areas of non-tornadic wind damage in close proximity to the tornado path.

Thunderstorm Wind, Kanawha

When
June 24, 6:00 PM EST
Where
Kanawha County, 1.28 mi ESE of West Charleston
Measured
50 kt (58 mph) estimated gust
Property damage
$400
Reported by
NWS Employee
Coordinates
38.370, -81.650

Multiple trees fell down on Oakwood Road off of US Route 119.

Thunderstorm Wind, Kanawha

When
June 24, 6:00 PM EST
Where
Kanawha County, 0.92 mi ESE of Charleston
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
38.344, -81.615

The field goal posts at Laidley Field were bent, and a section of the artificial turf was ripped and rippled. Construction was ongoing at Laidley, and the ends of the turf were unsecured as the track was replaced. This allowed the wind to get under the turf and lift it slightly off the ground, resulting in the damage. Several trees were also blown over along Kanawha Boulevard near the Capitol and in Ruffner Park.

Tornado, Kanawha

When
June 24, 6:02 PM EST to 6:04 PM EST
Where
Kanawha County, 0.93 mi SSW of (Crw) Yeager Arpt to 0.1 mi SW of (Crw) Yeager Arpt
Rating
EF0
Path length
0.83 mi
Path width
75 yd
Property damage
$70,000
Reported by
NWS Storm Survey
Coordinates
38.357, -81.606

A tornado touched down just north of Spring Hill Cemetery and traveled north northwest towards the eastern portion of Twilight Drive, tearing down several trees on the highest elevation peak. The tornado then traveled down the northern side of the hill and moved across an open field. Part of a roof was blown off an office building and a batch of large healthy trees were blown down in a circular motion at the end of the field. This is where the tornado is estimated to have been at its peak strength. The tornado then continued north northwest where it blew a steeple off of a church along Keystone Drive and then continued up the adjacent hill on the southern edge of the Charleston Airport, where it then dissipated.

Thunderstorm Wind, Barbour

When
June 24, 6:15 PM EST
Where
Barbour County, West Junior
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.980, -79.950

Two trees fell down near the town of Junior.

Thunderstorm Wind, Clay

When
June 24, 6:15 PM EST
Where
Clay County, Bomont
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.450, -81.230

Multiple trees fell down near the town of Bomont.

Thunderstorm Wind, Clay

When
June 24, 6:20 PM EST
Where
Clay County, 0.69 mi N of Ivydale
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.540, -81.030

Multiple trees and power lines were downed throughout the area near the town of Ivydale.

Thunderstorm Wind, Randolph

When
June 24, 6:25 PM EST
Where
Randolph County, 1.48 mi NNW of Evenwood
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.920, -79.660

Multiple trees and power lines were downed in the mountains seven miles west of Harman.

Thunderstorm Wind, Braxton

When
June 24, 7:15 PM EST
Where
Braxton County, 0.88 mi NE of Frametown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.640, -80.860

Multiple trees were downed in the area of Frametown.

Thunderstorm Wind, Braxton

When
June 24, 7:27 PM EST
Where
Braxton County, 0.88 mi NW of Gassaway
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
38.680, -80.780

Two trees fell down in close proximity to the town of Gassaway.

Thunderstorm Wind, Upshur

When
June 24, 7:46 PM EST
Where
Upshur County, 0.88 mi NE of South Buckhannon
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.980, -80.210

Multiple trees fell onto King Schoolhouse Road in the town of Buckhannon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2019Every state in 2019This day in weather historyThe tornado archive for West Virginia, 2019Warnings in West Virginia, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835671, 835696, 835604, 835709, 835713, 835805, 835726, 835739, 835741, 835751, 835754, 835578, 835776, 839539, 835580, 835781, 835783, 835788, 835792, 835793, 835795, 835799.